Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 15, 2006, 9:27 PM CDT for Walton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 9:27 PM CDT (02:27 UTC)
- Expired
- Aug 15, 2006, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 160228
SVRTAE
FLC131-160315-
/O.NEW.KTAE.SV.W.0271.060816T0227Z-060816T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA
THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS
* UNTIL 1015 PM CDT
* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF DE FUNIAK
SPRINGS...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF DE FUNIAK SPRINGS BY 940 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3053 8625 3054 8638 3074 8638 3091 8631
3090 8630 3087 8608 3080 8610 3079 8611
3051 8615
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:35 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 15, 7:35 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 PM EDT TUE AUG 15 2006 .DISCUSSION...A LARGE MCS IS CURRENTLY IMPACTING OUR WESTERN CWA. ALREADY UPDATED ZONES TO INCREASE POPS FOR SE AL AND THE FLORIDA PANHANDLE. MOVEMENT OF STORMS TAKING A TURN MORE TO THE SOUTHWEST SO MAY NOT SEE MUCH ACTIVITY EAST OF THE RIVER ASIDE FROM THE PRESENT ISOLATED SHOWERS/THUNDERSTORMS. PLAN ON UPDATING ZONES LATE THIS EVENING TO EITHER LOWER OR REMOVE POPS ALTOGETHER. && .MARINE...LIGHT WINDS AND LOW SEAS OVERNIGHT. && .AVIATION...A CLUSTER OF SHRA/TSRA WILL AFFECT SE AL AND THE DHN TERMINAL THROUGH THE LATE EVENING...WITH IFR CIGS/VSBYS POSSIBLE IN THE HEAVIER STORMS. ELSEWHERE...ISOLD-SCT SHRA/TSRA WILL DISSIPATE THROUGH THE EVENING....LEAVING MAINLY VFR CONDITIONS FOR THE REST OF THE NIGHT. SOME PATCHY FOG WILL BE POSSIBLE DURING THE EARLY MORNING ESPECIALLY IN AREAS WHICH RECEIVED RAINFALL THIS EVENING. HAVE INCLUDED A MORNING TEMPO GROUP FOR IFR VSBYS AT DHN...WITH MVFR AT ABY AND VLD. EXPECT MORE OF THE SAME ON WED AFTN...WITH SCT CU DEVELOPING BY LATE MORNING AND SCT SHRA/TSRA DEVELOPING BY 18Z. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...SHAFER/LANIER PUBLIC/MARINE...BARRY
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 613 AM EDT TUE AUG 15 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-161015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 513 AM CDT TUE AUG 15 2006 /613 AM EDT TUE AUG 15 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS...ESPECIALLY DURING THE MORING HOURS AND AGAIN TONIGHT. THESE THUNDERSTORMS ARE LIKELY TO RESULT IN LOCALLY HIGHER WINDS AND SEAS. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY ACROSS THE CENTRAL FLORIDA PANHANDLE INTO SOUTHEAST ALABAMA. MORE ISOLATED ACTIVITY IS ANTISIPATED ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED THIS AFTERNOON AND EVENING...A FEW OF THE STRONGER STORMS MAY STILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWN POURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS CHANGE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MROCZKA
In the hours before
Special weather statement, Aug 15, 6:48 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 748 PM EDT TUE AUG 15 2006 ALZ065>069-160115- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 648 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA... HENRY AND HOUSTON COUNTIES... * UNTIL 815 PM CDT AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS THE SOUTHEAST CORNER OF ALABAMA...MOVING SOUTH AT 10 MPH. THESE STORMS WILL BE NEAR... FORT RUCKER BY 720 PM CDT. ENTERPRISE BY 725 PM CDT. NEWTON BY 730 PM CDT. MIDLAND CITY BY 735 PM CDT. PINCKARD BY 740 PM CDT. KINSEY BY 750 PM CDT. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND THEY ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Special weather statement, Aug 15, 8:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 PM EDT TUE AUG 15 2006 ALZ065-066-068-160230- COFFEE-DALE-GENEVA- 815 PM CDT TUE AUG 15 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND GENEVA COUNTIES... * UNTIL 930 PM CDT AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER COFFEE...DALE AND GENEVA COUNTIES...MOVING SOUTH AT 10 MPH. PEOPLE IN GENEVA...COFFEE AND DALE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Special weather statement, Aug 15, 8:42 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EDT TUE AUG 15 2006 FLZ007-009-160230- HOLMES-INLAND WALTON- 842 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES AND WALTON COUNTIES... * UNTIL 930 PM CDT AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING SOUTH AT 10 MPH INTO WALTON AND HOLMES COUNTIES. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING GUSTY WINDS AROUND 40 TO 50 MPH. PEOPLE IN HOLMES AND NORTHERN WALTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THESE STORMS ARE ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.